Topological Methods in Nonlinear Analysis

Heteroclinics for a Hamiltonian system of double pendulum type

Paul H. Rabinowitz

Full-text: Open access

Article information

Source
Topol. Methods Nonlinear Anal., Volume 9, Number 1 (1997), 41-76.

Dates
First available in Project Euclid: 19 October 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1476841904

Mathematical Reviews number (MathSciNet)
MR1483642

Zentralblatt MATH identifier
0898.34048

Citation

Rabinowitz, Paul H. Heteroclinics for a Hamiltonian system of double pendulum type. Topol. Methods Nonlinear Anal. 9 (1997), no. 1, 41--76. https://projecteuclid.org/euclid.tmna/1476841904


Export citation

References

  • \ref\no1S. Aubry and P. Y. LeDaeron, The discrete Frenkel–Kontorova model and its extensions I: exact results for the ground states, Phys. D, 8 (1983), 381–422
  • \ref\no2V. Bangert, Mather sets for twist maps and geodesics on tori, Dynamics Reported(U. Kirchgraber and H. O. Walther, eds.), I(1988), 1–56
  • \ref\no3S. V. Bolotin, The existence of homoclinic motions, Vestnik Moskov. Univ. Mat., 38(1983), 98–103, (Russian) \ref\no4––––, Homoclinic orbits to invariant tori of symplectic diffeomorphisms and Hamiltonian systems, preprint
  • \ref\no5S. Bolotin and P. Negrini, A variational criterion for nonintegrability, preprint (1996)
  • \ref\no6P. Caldiroli and L. Jeanjean, Homoclinics and heteroclinics for a class of conservative singular Hamiltonian systems, preprint (1995)
  • \ref\no7A. Friedman, Partial Differential Equations, Holt, Rinehart, and Winston(1969)
  • \ref\no8G. A. Hedlund, Geodesics on a two dimensional Riemannian manifold with periodic coefficients , Ann. of Math., 33(1932), 719–739
  • \ref\no9J. N. Mather, Existence of quasiperiodic orbits of twist homeomorphisms of the annulus, Topology, 21 (1982), 457–467
  • \ref\no10T. Maxwell, Periodic and connecting orbits of Hamiltonian systems, Thesis, University of Wisconsin(1994)
  • \ref\no11M. Morse, A fundamental class of geodesics on any closed surface of genus greater than one , Trans. Amer. Math. Soc., 26(1924), 25–60
  • \ref\no12P. H. Rabinowitz, Periodic and heteroclinic orbits for a periodic Hamiltonian system, Ann. Inst. H. Poincaré Anal. Non Linéaire, 6(1989), 331–346 \ref\no13––––, A variational approach to heteroclinic orbits for a class of Hamiltonian systems, Frontiers in Pure and Applied Mathematics(R. Dautray, ed.), North-Holland (1991), 267–278
  • \ref\no14P. H. Rabinowitz, Some recent results on heteroclinic and other connecting orbits of Hamiltonian systems , Progress in Variational Methods in Hamiltonian Systems and Elliptic Equations(M. Girardi, M. Matzeu, and F. Pacella, eds.), Pitman Res. Notes in Math., 243(1992), 157–168 \ref\no15––––, Heteroclinics for a reversible Hamiltonian system , Ergodic Theory Dynam. Systems, 14 (1994), 817–829 \ref\no16––––, Homoclinics for a singular Hamiltonian system, Geometrical Analysis and the Calculus of Variations(J. Jost, ed.), International Press, to appear
  • \ref\no17P. H. Rabinowitz and K. Tanaka, Some results on connecting orbits for a class of Hamiltonian systems , Math. Z., 206 (1991), 473–499